Illinois, 2005

Tornado in Illinois, July 4, 2005

July 4, 2005 · NWS LSX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 4, 2:15 PM CST, 5 minutes earlier.

Area forecast discussion, Jul 4, 2:15 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT MON JUL 4 2005

.DISCUSSION...
SHORT AND SWEET TODAY DUE TO SVR WX AND HOLIDAY. S/W FM NW IL
SWD INTO SWRN MO TRIGGERING STG SQUALL LINE OVR CNTRL IL INTO SERN
MO. THIS ACTIVITY SHOULD MOVE THROUGH THE CWA BY 00Z AND THEN LOOKS
QUIET AFTER THAT. LWR DWPTS MOVE BACK INTO AREA AND SOME PRETTY
NICE WX SETTING UP FOR THE REST OF THE WK. SEE WATCHES UNTIL 700
PM AND VARIOUS SVR WX WARNINGS PRIMARILY FOR IL SIDE.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SVR TSTM WATCH 597 UNTIL 700 PM.
IL...SVR TSTM WATCH 596 UNTIL 700 PM.

&&

PEDIGO
Hazardous weather outlook, Jul 4, 5:28 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
628 AM CDT MON JUL 4 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
628 AM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH
THE REGION.  THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE HUMID AND
UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE COLD FRONT THIS
AFTERNOON.  A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS ON TUESDAY AND
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

GKS

In the hours before

Local storm report, Jul 4, 1:21 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     HOUSE SPRINGS           38.42N 90.57W
07/04/2005                   JEFFERSON          MO   TRAINED SPOTTER

            12 INCH DIAMETER TREE DOWN

&&

PERLOW
Local storm report, Jul 4, 1:24 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 N ARNOLD              38.44N 90.37W
07/04/2005  0.75 INCH        JEFFERSON          MO   TRAINED SPOTTER

&&

PERLOW
Local storm report, Jul 4, 2:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT MON JUL 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TORNADO          1 NE BELLEVILLE         38.54N 89.99W
07/04/2005                   ST. CLAIR          IL   TRAINED SPOTTER

            TORNADO REPORTED BY SPOTTER 3 MILES SE OF SCOTT AFB

&&

PERLOW

The radar

The St Louis radar (KLSX), 94 km away, was scanning. The volume nearest the first event began at 20:20 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clinton

When
July 4, 2:20 PM CST to 2:21 PM CST
Where
Clinton County, Albers
Rating
F0
Path length
0.8 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
38.550, -89.617

A small tornado formed on the west side of Albers and moved northeast to the north side of town. Numerous large trees were severely damaged from 1/4 mile west of the intersection of Jaycee Drive and Dwight Street through Albers Jaycee Park. Damage was rated F1 in this area. The tornado caused additional damage at another park east of the intersection of North Franklin and Apple Drive on the northern part of town. A few homes east of the park sustained minor siding and window damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyThe tornado archive for Illinois, 2005Warnings in Illinois, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510450.